Back issues No.4 - 2009 / Case Report  
 
 

Full Text PDF

 

Rosuvastatin-Induced Thrombocytopenic Purpura-A Case Report
Zheng-Wei Lin, Hsin-Chun Ho, Chih-Hsun Yang, Rosaline Chung-Yee Hui, Wen-Hung Chung
Dermatol Sinica 27: 235-240, 2009

Many medications can cause thrombocytopenic purpura, including some hypolipidemic
agents. This is the fi rst case report of thrombocytopenic purpura due to the 3-hydroxy-3-methylglutaryl-
coenzyme A reductase inhibitor, rosuvastatin. A 57-year-old Asian man developed
multiple petechiae and purpura one month after receiving rosuvastatin in a dosage of 20 mg/day.
When the drug was stopped and the patient was treated with systemic methylprednisolone, 24
mg/day, his symptoms cleared within 4 weeks. The symptoms may have been due to an immunemediated
reaction. Also, since statins can alter antiplatelet and antithrombotic properties through
significant inhibition of the activated platelet thrombin receptor (Proteinase-Activated Receptor-
1), an overwhelming inhibition of platelet thrombin receptors might also have caused the
thrombocytopenia. Because rosuvastatin is used throughout the world to treat hyperlipidemia,
and Asian patients have a twofold higher systemic exposure than do Caucasian patients, physicians
should be familiar with its possible adverse effects, and use with caution when determining
the starting dose, especially among Asian patients.

   
   
 
 
You are visitors    
Copyright © 2008 THE Taiwanese Dermatological Association. All Rights Reserved. Email: dermatol.sinica@gmail.com Tel:886-2-2518-5126~7 Fax:886-2-2518-5128